Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 350, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2007, 7:56 AM CDT for Lincoln County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 7:56 AM CDT (12:56 UTC)
- Expired
- Aug 6, 2007, 8:26 AM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 061256 SVRLBF NEC111-061345- /O.NEW.KLBF.SV.W.0350.070806T1256Z-070806T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 756 AM CDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 845 AM CDT * AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MAXWELL...OR ABOUT 16 MILES EAST OF NORTH PLATTE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LINCOLN COUNTY AT 810 AM CDT LAT...LON 4104 10066 4099 10028 4135 10027 4136 10062 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 061319 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 817 AM CDT MON AUG 6 2007 NEC111-061345- /O.CON.KLBF.SV.W.0350.000000T0000Z-070806T1345Z/ LINCOLN NE- 817 AM CDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR NORTHEASTERN LINCOLN COUNTY... AT 814 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF BRADY...OR ABOUT 21 MILES EAST OF NORTH PLATTE... MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LINCOLN COUNTY AT 830 AM CDT THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN AND DANGEROUS LIGHTNING. IF CAUGHT OUTDOORS SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY AND STAY AWAY FROM WINDOWS. LAT...LON 4104 10066 4099 10028 4135 10027 4136 10062 $$ BUTTLER
000 WWUS53 KLBF 061326 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 825 AM CDT MON AUG 6 2007 NEC111-061335- /O.CAN.KLBF.SV.W.0350.000000T0000Z-070806T1345Z/ LINCOLN NE- 825 AM CDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSED A SEVERE THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4104 10066 4099 10028 4135 10027 4136 10062 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:07 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 3:07 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 AM CDT MON AUG 6 2007 .DISCUSSION... CONVECTION EXPANDING AND BECOMING MORE ORGANIZED OVER NE COLORADO/NW KANSAS AND HEADING TOWARD CWA. STORMS CONTINUE TO FIRE ALONG MOISTURE PLUME ROTATING AROUND PERIPHERY OF UPPER RIDGE CENTERED OVER THE FAR SOUTHERN PLAINS. SEE NO REASON WHY STORMS WILL NOT HOLD TOGETHER AS THEY PROGESS INTO WESTERN NEB AND HAVE AT LEAST SCATTERED POPS FOR THIS MORNING. H2O LTG/DATA SHOWING ADDITIONAL STORMS FIRING ACROSS SC/SW COLORADO WHICH SHOULD ROTATE INTO HIGH PLAINS BY THIS AFTERNOON AND CONTINUE DECENT CHANCES WELL INTO THIS EVENING. NOT SURE WHAT INITIAL CONVECTION WILL DO TO SEVERITY OF AFTERNOON STORMS...AND TO TEMPERATURE FORECAST. PLENTY OF PW AND LLVL MOISTURE AVBL SO WOULD NOT EXPECT IT TO BE TO HARD TO RECOVER. NUMEROUS BOUNDARIES EXIST FROM LAST NIGHT/S CONVECTION AND FRONT OVER N.KANSAS IS EXPECTED TO MIGRATE NORTHWARD INTO SOUTHERN CWA FOR ADDITIONAL FOCUS/COUPLING OF CIRCULATIONS WITH UPPER SUPPORT. HIGH K INDEX VALUES AND PW VALUES SHOULD LEAD TO SOME OF STORMS WITH VERY HEAVY RAINFALL. THIS HAS BEEN SEEN PAST FEW DAYS WITH THE STRONGEST STORMS AND WITH E-W BOUNDARY BACK BUILDING STORMS WOULD BE POSSIBLE. HAVE PUT MENTION OF THIS IN FOR AFTERNOON AND EVENING. SHEAR AND INSTABILITY SHOULD BE ENOUGH FOR SUPERCELL MODE THIS AFTERNOON AS WELL...ASSUMING MORNING CONVECTION DOES NOT BECOME OVERLY ORGANIZED. EVEN WITH SUCH WARM MID/UPPER LEVEL TEMPS LARGE HAIL HAS BEEN ABLE TO FORM IN SUPERCELL STRUCTURES PROBABLY DUE TO STRONG ASCENT ONCE LFC CAN BE OBTAINED. WILL TRY TO GO WITH COOLEST GUIDANCE DUE TO CLOUD COVER/PCPN THROUGH THE DAY. UPPER FLOW WILL CONTINUE TO ROTATE ENERGY AND MOISTURE PLUME INTO REGION LEAVING CONVECTION IN THE PICTURE. TOUGHEST PART WILL BE FINDING LOCATION OF BEST CHANCES...WHICH SHOULD BE NEAR SFC BOUNDARIES. THERE WILL MOST LIKELY BE SEVERAL OF THESE FROM CONVECTION REMAINING ON TUESDAY...BUT MODELS ARE HINTING AT MAIN BOUNDARY BEING PUSHED BACK INTO NORTHERN KANSAS TONIGHT WITH EASTERLY FLOW IN PLACE FOR TUESDAY. AGAIN TEMPS SHOULD BE SOMEWHAT LIMITED AND WOULD EXPECT CONVECTION TO FIRE ACROSS FRONT RANGE AND MOVE ACROSS SOUTHERN CWA WHERE MOISTURE WILL BE POOLING NORTH OF FRONT. HAVE PLACED BETTER CHANCES IN SOUTH AND AGAIN STRONG INSTABILITY THANKS TO 70 DEW POINTS AND DECENT SHEAR SEVERE MODE LOOKS POSSIBLE TUESDAY AFTERNOON. && .AVIATION... IFR CEILINGS WITH MVFR VISIBILITIES ARE EXPECTED THROUGH 16Z THIS MORNING AT TERMINAL KLBF...AS WELL AS TWEB ROUTE 098 FROM KOFK-KONL AND TWEB ROUTE 264 FROM KLBF TO KOGA. SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING ALONG TWEB ROUTE 274 FROM KDEN TO KIML. GUSTY SFC WINDS TO 35 KTS AND MVFR CEILINGS WILL ACCOMPANY THUNDERSTORMS THIS MORNING. THIS AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS ARE EXPECTED AT TERMINALS KLBF AND KVTN...AS WELL AS ALONG ALL OF TWEB ROUTES 098...264 AND 274. SFC WND GUSTS TO 40 KTS...SMALL HAIL AND MVFR CEILINGS WILL ACCOMPANY THUNDERSTORMS. AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR TUESDAY AND WEDNESDAY...WITH AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/CLB
Hazardous weather outlook, Aug 6, 4:26 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 AM CDT MON AUG 6 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-071030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 426 AM CDT MON AUG 6 2007 /326 AM MDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN ACTIVE WEATHER DAY IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA THIS MORNING FROM NORTHEASTERN COLORADO. FREQUENT LIGHTNING...SMALL HAIL AND HEAVY RAIN ARE THE MAIN SEVERE THREATS THIS MORNING. BY AFTERNOON...SURFACE HEATING WILL COMBINE WITH VERY MOIST AIR...DESTABILIZING THE ATMOSPHERE. AS AN UPPER LEVEL DISTURBANCE LIFTS EAST OF THE ROCKIES...SCATTERED THUNDERSTORM DEVELOPMENT IS LIKELY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS...WITH THE POSSIBILITY OF ISOLATED TORNADOES NORTH OF HIGHWAY 92 FROM BROKEN BOW TO ARTHUR...AND EAST OF HIGHWAY 61 FROM ARTHUR TO MERRIMAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACTIVE WEATHER IS EXPECTED OVER THE NEXT SEVEN DAYS AS NUMEROUS DISTURBANCES COMBINE WITH MOIST UNSTABLE AIR ACROSS THE CENTRAL PLAINS. SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...AND WEDNESDAY EAST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 63 min |
| Aug 5, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.